Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 4, 2000, 12:21 AM CDT for Republic County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2000, 12:21 AM CDT (05:21 UTC)
- Expired
- Jul 4, 2000, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3633 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 040522 SVRTOP KSC157-040600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1221 AM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 100 AM CDT * AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 3 MILES SOUTH OF COURTLAND TO 3 MILES WEST OF REPUBLIC...OR ABOUT 25 MILES NORTHWEST OF CONCORDIA...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED... SCANDIA REPUBLIC BELLEVILLE CUBA MUNDEN NARKA STRONG AND DAMAGING WINrDS ARE THE MAIN THREAT WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS PASS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:08 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 3:08 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 308 PM CDT MON JUL 3 2000 STILL CONTENDING WITH MAIN CONCERN OF HEAVY PCPN. WILL HOIST A FLASH FLOOD WATCH OVER NWRN PTN OF CWA TONIGHT. APPEARS FRONTAL BOUNDARY OVR NRN BORDER WILL BE FOCUS FOR DVLPMT LATER TONIGHT. CORFIDI VECTORS THEN POINT SOUTHEAST...PROVIDING NORTHERN BORDER COUNTIES INCRG CHC FOR HEAVY RAINS WITH DEEP CONVECTION LATER TONIGHT. OTHER STG INDICATORS ARE PRECIPITABLE WATER VALUES OVER 1.75 INCHES...OVER 150% OF NORMAL. NOTE HPC DISCUSSION THAT MODELS HAVE UNDERDONE THE PRECIPITABLE WATER FORECASTS LATELY. WITH THAT IN MIND...GIVEN OVERNIGHT PRECIPITABLE WATER FORECAST OFF PREFERRED MESO-ETA MODEL...WOULD SUSPECT PRECIPITABLE WATER VALUES IN EXCESS OF TWO INCHES ALG NORTHERN BORDER. PROXIMITY OF 850MB THETA E RIDGE AND MODERATE LOW LEVEL INFLOW...ALSO INGREDIENTS FOR HEAVY RAIN. WOULD SUSPECT VERY SLOW AND PERHAPS ERRATIC DRIFT TO TSTMS TONIGHT. THIS ALREADY NOTED ON STORM MOTION FROM PROFILER HODOGRAPHS. ALL THESE FACTORS...AND FFG AROUND TWO INCHES...BEG FOR A FLASH FLOOD WATCH OVER PARTS OF NORTHWEST CWA. BEYOND TONIGHT...SEE CONVECTIVE COMPLEX DRIFTING EAST AND WEAKENING OVER CWA DURING THE DAY TMRW. BY TMRW NIGHT...ALL MODELS BEGIN WARMING LEVELS ALFT...AND WOULD THINK CAPPING SHOULD GRADUALLY BECOME MORE OF A PLAYER IN FCST BY WEDNESDAY. THUS NO PCPN IN THIS FORECAST BEYOND DALGHT HOURS FOURTH OF JULY. NGM MOS TEMPS GENERALLY ACCEPTED. NIGHTTIME LOWS TONIGHT DEPENDENT ON PCPN OCCURRENCE. BY TMRW NIGHT...LOWS MAY BE EVEN HIGHER THAN MOS FORECASTS...GIVEN HIGH MOISTURE CONTENT...A MODERATE SOUTHERLY LOW LVL WIND FLOW...AND NO FCST PCPN. .TOP...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM CONCORDIA TO MARYSVILLE.
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.